Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 24, NWS St. Louis, MO

April 7, 2019Monroe County, Randolph County, Saint Clair County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 7, 2019, 7:48 PM CDT for Monroe County, Randolph County, Saint Clair County, Illinois. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2019, 7:48 PM CDT (00:48 UTC)
Expired
Apr 7, 2019, 8:24 PM CDT
In force
36 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Monroe County, IL, Randolph County, IL, Saint Clair County, IL

The radar

The St Louis radar (KLSX), 79 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 7:50 PM CDTTSTM WND DMGColumbia, ILSEVERAL LARGE TREES DOWNED AND ROOF DAMAGE TO ONE BUILDING.
Apr 7, 7:57 PM CDTTSTM WND GST 361 Sse Sauget, ILST. LOUIS DOWNTOWN PARKS AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

332 
WUUS53 KLSX 080048
SVRLSX
ILC133-157-163-080145-
/O.NEW.KLSX.SV.W.0024.190408T0048Z-190408T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
748 PM CDT SUN APR 7 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Monroe County in southwestern Illinois...
  North central Randolph County in southwestern Illinois...
  St. Clair County in southwestern Illinois...

* Until 845 PM CDT.

* At 748 PM CDT, severe thunderstorms were located along a line
  extending from near Belleville to near New Design, moving east at
  35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Belleville, O'Fallon, East St. Louis, Fairview Heights, Cahokia,
  Swansea, Shiloh, Waterloo, Columbia, Mascoutah, Centreville,
  Lebanon, Freeburg, Caseyville, Dupo, Millstadt, Red Bud, New Baden,
  Scott AFB and Cahokia Parks Airport.

This includes Interstate 64 in Illinois between exits 9 and 27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3813 8977 3821 9034 3861 9017 3863 8971
      3823 8970
TIME...MOT...LOC 0048Z 270DEG 31KT 3851 9005 3823 9019 

HAIL...<.75IN
WIND...60MPH
 
$$

Tilly
2 follow-up statements
936 
WWUS53 KLSX 080115
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
815 PM CDT SUN APR 7 2019

ILC133-157-163-080145-
/O.CON.KLSX.SV.W.0024.000000T0000Z-190408T0145Z/
Monroe IL-Randolph IL-St. Clair IL-
815 PM CDT SUN APR 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CENTRAL MONROE...NORTH CENTRAL RANDOLPH AND ST. CLAIR COUNTIES...

At 815 PM CDT, severe thunderstorms were located along a line
extending from near Mascoutah to near Red Bud, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Belleville, O'Fallon, Fairview Heights, Swansea, Shiloh, Waterloo,
Mascoutah, Lebanon, Freeburg, Red Bud, New Baden, Scott AFB,
Smithton, New Athens, Marissa, Baldwin, New Design, St. Libory,
Prairie and Lenzburg.

This includes Interstate 64 in Illinois between exits 12 and 27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3813 8977 3821 9034 3841 9002 3862 9001
      3863 8971 3823 8970
TIME...MOT...LOC 0115Z 262DEG 29KT 3853 8978 3824 8993 

HAIL...<.75IN
WIND...60MPH
 
$$

Tilly
006 
WWUS53 KLSX 080124
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
824 PM CDT SUN APR 7 2019

ILC133-157-163-080133-
/O.CAN.KLSX.SV.W.0024.000000T0000Z-190408T0145Z/
Monroe IL-Randolph IL-St. Clair IL-
824 PM CDT SUN APR 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONROE...NORTH CENTRAL
RANDOLPH AND ST. CLAIR COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However wind gusts to 
around 50 mph are still possible with these thunderstorms.

LAT...LON 3813 8977 3821 9034 3841 9002 3862 9001
      3863 8971 3823 8970
TIME...MOT...LOC 0123Z 270DEG 31KT 3853 8969 3824 8984 

$$

Tilly

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:46 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 7, 6:46 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
646 PM CDT Sun Apr 7 2019

.SHORT TERM... (Through Monday Night)
Issued at 244 PM CDT Sun Apr 7 2019

Still waiting for activity to fire up this afternoon as pre-frontal
trof extending from west central Illinois south southwestward
towards Springfield, MO as of 19z Sunday slides east. Latest RAP run
still showing surface based CAPES between 1500 and 2500 J/kg through
early this evening, mainly along and south of I-70 corridor. This
combined with deep layer shear increasing to around 35 kts and
decent moisture convergence along the trof will see isolated/
scattered storms develop anytime now. Coverage will be sparse but
could see some isolated strong to severe storms for portions of
eastern MO and western IL through this evening with the main
threats being large hail and damaging winds. In the meantime, main
cold front is still progged to approach northwestern portions of
forecast area by late this afternoon with showers and storms
developing in this area by 22z Sunday.

Eventually the front will catch up with the pre-frontal trof and
merge, pushing the activity southeastward out of the forecast
area by 12z Monday, though some lingering showers are possible
over portions of southeast MO and southern IL through midday. Dry
and mild weather will prevail across the region Monday and Monday
night with clouds clearing out by late Monday afternoon.

Otherwise, some weak CAA tonight after front moves through with lows
in the upper 40s to upper 50s. Highs on Monday will be in the low to
mid 70s with lows Monday night in the upper 40s to low 50s.

Byrd

.LONG TERM... (Tuesday through Next Sunday)
Issued at 244 PM CDT Sun Apr 7 2019

Still expecting dry and warmer weather through mid week with
highs in the mid 60s to upper 70s each day.

Extended models still show decent cyclogenesis over the Central
Plains midweek as upper level trough swings through, though have
minor differences in placement and timing, so kept NBM blend with
increasing chances of showers and thunderstorms beginning
Wednesday night through Thursday evening before exiting. With this
wound up system, it will be quite breezy on Thursday. Beyond
that, colder weather expected for Friday through Sunday with
another chance of rain Saturday afternoon through Sunday.

Byrd
&&

.AVIATION...  (For the 00z TAFs through 00z Monday Evening)
Issued at 645 PM CDT Sun Apr 7 2019

VFR flight conditions outside of showers and thunderstorms through
the forecast period. As for the precipitation, showers and storms
will taper off by 06z Monday at TAF sites. Southwest winds will
diminish and veer to the west then northwest after cold front
moves through late this evening.

SPECIFICS FOR KSTL:
VFR flight conditions outside of showers and thunderstorms through
the forecast period. As for the precipitation, showers and storms
will taper off in the St. Louis metro area by 06z Monday.
Southwest winds will diminish and veer to the west to northwest
after cold front moves through around 06z Monday.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 7, 3:29 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
329 PM CDT Sun Apr 7 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
329 PM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

There is a chance of thunderstorms through midnight across the area.
A few of these storms could be strong to severe across eastern
Missouri and western Illinois through this evening. The primary
threats will be large hail and damaging winds.

Moderate to major river flooding is ongoing at points on the
Mississippi and Illinois Rivers. Please see the appropriate Flood
Statements for specific details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Major river flooding will continue or is expected to occur at
Saverton Lock and Dam on the Mississippi River and at Hardin along
the Illinois River. Moderate flooding will continue at several other
points on the Mississippi River. Please see the appropriate Flood
Statements for specific details.

There is a chance of thunderstorms from Wednesday night through Thursday
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through this evening.

Byrd

In the hours before

Local storm report, Apr 7, 7:05 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
705 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             EUREKA                  38.51N 90.64W
04/07/2019  E0.25 INCH       ST. LOUIS          MO   PUBLIC

&&

JPG
Local storm report, Apr 7, 7:15 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND GST     4 S WELDON SPRING       38.66N 90.65W
04/07/2019  M46 MPH          ST. LOUIS          MO   ASOS

            FROM SPIRIT OF ST. LOUIS AIRPORT.

&&

JPG
Local storm report, Apr 7, 7:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             CENTER                  39.51N 91.53W
04/07/2019  M1.00 INCH       RALLS              MO   FIRE DEPT/RESCUE

            HAIL IS FALLING HEAVILY.

&&

JPG
Special weather statement, Apr 7, 7:18 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service St Louis MO
718 PM CDT SUN APR 7 2019

ILZ101-102-MOZ063>065-080100-
St. Clair IL-Monroe IL-St. Louis MO-Jefferson MO-St. Louis City MO-
718 PM CDT SUN APR 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR MONROE...CENTRAL ST. CLAIR...
NORTHEASTERN JEFFERSON AND SOUTH CENTRAL ST. LOUIS COUNTIES AND
SOUTHERN ST. LOUIS CITY UNTIL 800 PM CDT...

At 718 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Barnhart, moving east at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
St. Louis, Chesterfield, Belleville, Ballwin, O'Fallon, Kirkwood,
East St. Louis, Webster Groves, Arnold, Manchester, Fairview Heights,
Cahokia, Swansea, Shiloh, Crestwood, Festus, Town and Country,
Waterloo, Columbia and Ellisville.

This includes the following highways...
 Interstate 64 in Illinois between exits 9 and 14.
 Interstate 44 in Missouri between exits 269 and 277.
 Interstate 55 in Missouri between exits 178 and 191.

This also includes  Castlewood State Park, Mastodon Historic Site,
Sandy Creek Covered Bridge Historic Site, and Gov. Dunklin's Grave
Historic Site.

LAT...LON 3824 9061 3862 9057 3864 8988 3822 8990
TIME...MOT...LOC 0018Z 272DEG 34KT 3836 9040

Tilly
Local storm report, Apr 7, 7:19 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
719 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND GST     1 NNW BALLWIN           38.61N 90.56W
04/07/2019  E50 MPH          ST. LOUIS          MO   BROADCAST MEDIA

&&

JPG
Local storm report, Apr 7, 7:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TSTM WND GST     MONROE CITY             39.66N 91.73W
04/07/2019  M39 MPH          MONROE             MO   MESONET

            MISSOURI MESONET.

&&

JPG

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:09 PM CDTSevere Thunderstorm WarningLSXPike51 min
Apr 7, 7:18 PM CDTSpecial Weather StatementLSXMonroe, Saint Clair42 min
Apr 7, 7:44 PM CDTSevere Thunderstorm WarningLSXCalhoun, Pike46 min
Apr 7, 8:18 PM CDTSevere Thunderstorm WarningLSXGreene46 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.